Alert archive / North Dakota / Winter Weather Advisories in 2021
Winter Weather Advisory 4, NWS Grand Forks, ND
NWS Grand Forks, ND issued this winter weather advisory at Feb 22, 2021, 3:29 PM CST for 13 counties in North Dakota; 13 counties in Minnesota. It took effect at Feb 23, 2021, 8:00 AM CST. It was in force for 16 hr.
The area
The counties it named.
The facts
- Issued
- Feb 22, 2021, 3:29 PM CST (21:29 UTC)
- In effect from
- Feb 23, 2021, 8:00 AM CST
- Expired
- Feb 24, 2021, 12:00 AM CST
- In force
- 16 hr
- Issued by
- NWS Grand Forks, ND
All 26 counties
Becker County, MN, Beltrami County, MN, Clay County, MN, Clearwater County, MN, Grant County, MN, Hubbard County, MN, Mahnomen County, MN, Norman County, MN, Otter Tail County, MN, Polk County, MN, Red Lake County, MN, Wadena County, MN, Wilkin County, MN, Barnes County, ND, Benson County, ND, Cass County, ND, Eddy County, ND, Grand Forks County, ND, Griggs County, ND, Nelson County, ND, Ramsey County, ND, Ransom County, ND, Richland County, ND, Sargent County, ND, Steele County, ND, Traill County, ND
The nearest sounding before it
Aberdeen, SD (KABR), launched 12:00Z, 9.5 hours before the alert went out and 281 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1557 m above ground
- 0-6 km bulk shear
- 66 kt
- 0-1 km storm-relative helicity
- 217 m²/s²
- 0-3 km storm-relative helicity
- 276 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
945 WWUS43 KFGF 222129 WSWFGF URGENT - WINTER WEATHER MESSAGE National Weather Service Grand Forks ND 329 PM CST Mon Feb 22 2021 NDZ014-015-024-026-028-038-240000- /O.NEW.KFGF.WW.Y.0004.210223T1200Z-210224T0000Z/ Benson-Ramsey-Eddy-Nelson-Griggs-Barnes- Including the cities of Fort Totten, Maddock, Leeds, Minnewaukan, Devils Lake, New Rockford, Lakota, Mcville, Aneta, Tolna, Cooperstown, and Valley City 329 PM CST Mon Feb 22 2021 ...WINTER WEATHER ADVISORY IN EFFECT FROM 6 AM TO 6 PM CST TUESDAY... * WHAT...Snow expected. Total snow accumulations of 2 to 5 inches, with narrow bands of 6 inches or more possible in some areas. * WHERE...Portions of the Devils Lake to Valley City corridor. * WHEN...From 6 AM to 6 PM CST Tuesday. * IMPACTS...Plan on slippery road conditions. The hazardous conditions will impact the morning commute. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for North Dakota can be found at dot.nd.gov/travel and for Minnesota at 511mn.org, or by calling 5 1 1 in either state. && $$ MNZ001>003-NDZ027-029-030-039-240300- /O.NEW.KFGF.WW.Y.0004.210223T1400Z-210224T0300Z/ West Polk-Norman-Clay-Grand Forks-Steele-Traill-Cass- Including the cities of Crookston, East Grand Forks, Ada, Twin Valley, Halstad, Moorhead, Grand Forks, Finley, Hope, Mayville, Hillsboro, Hatton, Portland, and Fargo 329 PM CST Mon Feb 22 2021 ...WINTER WEATHER ADVISORY IN EFFECT FROM 8 AM TO 9 PM CST TUESDAY... * WHAT...Snow expected. Total snow accumulations of 2 to 5 inches, with narrow bands of 6 inches or more possible in some areas. * WHERE...Portions of the central Red River Valley. * WHEN...From 8 AM to 9 PM CST Tuesday. * IMPACTS...Plan on slippery road conditions. The hazardous conditions will impact the evening commute. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for North Dakota can be found at dot.nd.gov/travel and for Minnesota at 511mn.org, or by calling 5 1 1 in either state. && $$ MNZ014>017-022>024-027-028-032-240600- /O.NEW.KFGF.WW.Y.0004.210223T1600Z-210224T0600Z/ Red Lake-East Polk-North Clearwater-South Beltrami-Mahnomen- South Clearwater-Hubbard-West Becker-East Becker-Wadena- Including the cities of Red Lake Falls, Fosston, Fertile, McIntosh, Erskine, Bagley, Clearbrook, Bemidji, Mahnomen, Naytahwaush, Waubun, Alida, Ebro, Lake Itasca, Long Lost Lake, Lower Rice Lake, Roy Lake, Upper Rice Lake, Park Rapids, Detroit Lakes, Wolf Lake, Wadena, and Menahga 329 PM CST Mon Feb 22 2021 ...WINTER WEATHER ADVISORY IN EFFECT FROM 10 AM TUESDAY TO MIDNIGHT CST TUESDAY NIGHT... * WHAT...Snow expected. Total snow accumulations of 2 to 5 inches, with narrow bands of 6 inches or more possible in some areas. * WHERE...Portions of west central and northwest Minnesota. * WHEN...From 10 AM Tuesday to midnight CST Tuesday night. * IMPACTS...Plan on slippery road conditions. The hazardous conditions will impact the evening commute. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for North Dakota can be found at dot.nd.gov/travel and for Minnesota at 511mn.org, or by calling 5 1 1 in either state. && $$
6 follow-up statements
411 WWUS43 KFGF 230350 WSWFGF URGENT - WINTER WEATHER MESSAGE National Weather Service Grand Forks ND 950 PM CST Mon Feb 22 2021 NDZ014-015-024-026-028-038-240000- /O.CON.KFGF.WW.Y.0004.210223T1200Z-210224T0000Z/ Benson-Ramsey-Eddy-Nelson-Griggs-Barnes- Including the cities of Fort Totten, Maddock, Leeds, Minnewaukan, Devils Lake, New Rockford, Lakota, Mcville, Aneta, Tolna, Cooperstown, and Valley City 950 PM CST Mon Feb 22 2021 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 6 AM TO 6 PM CST TUESDAY... * WHAT...Snow expected. Total snow accumulations of 2 to 5 inches, with narrow bands of 6 inches or more possible in some areas. * WHERE...Portions of northeast and southeast North Dakota. * WHEN...From 6 AM to 6 PM CST Tuesday. * IMPACTS...Plan on slippery road conditions. The hazardous conditions could impact the morning or evening commute. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for North Dakota can be found at dot.nd.gov/travel and for Minnesota at 511mn.org, or by calling 5 1 1 in either state. && $$ MNZ001>003-NDZ027-029-030-039-240300- /O.CON.KFGF.WW.Y.0004.210223T1400Z-210224T0300Z/ West Polk-Norman-Clay-Grand Forks-Steele-Traill-Cass- Including the cities of Crookston, East Grand Forks, Ada, Twin Valley, Halstad, Moorhead, Grand Forks, Finley, Hope, Mayville, Hillsboro, Hatton, Portland, and Fargo 950 PM CST Mon Feb 22 2021 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 8 AM TO 9 PM CST TUESDAY... * WHAT...Snow expected. Total snow accumulations of 2 to 5 inches, with narrow bands of 6 inches or more possible in some areas. * WHERE...Portions of northwest and west central Minnesota and northeast and southeast North Dakota. * WHEN...From 8 AM to 9 PM CST Tuesday. * IMPACTS...Plan on slippery road conditions. The hazardous conditions could impact the evening commute. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for North Dakota can be found at dot.nd.gov/travel and for Minnesota at 511mn.org, or by calling 5 1 1 in either state. && $$ MNZ014>017-022>024-027-028-032-240600- /O.CON.KFGF.WW.Y.0004.210223T1600Z-210224T0600Z/ Red Lake-East Polk-North Clearwater-South Beltrami-Mahnomen- South Clearwater-Hubbard-West Becker-East Becker-Wadena- Including the cities of Red Lake Falls, Fosston, Fertile, McIntosh, Erskine, Bagley, Clearbrook, Bemidji, Mahnomen, Naytahwaush, Waubun, Alida, Ebro, Lake Itasca, Long Lost Lake, Lower Rice Lake, Roy Lake, Upper Rice Lake, Park Rapids, Detroit Lakes, Wolf Lake, Wadena, and Menahga 950 PM CST Mon Feb 22 2021 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 10 AM TUESDAY TO MIDNIGHT CST TUESDAY NIGHT... * WHAT...Snow expected. Total snow accumulations of 2 to 5 inches, with narrow bands of 6 inches or more possible in some areas. * WHERE...Portions of central, north central and northwest Minnesota. * WHEN...From 10 AM Tuesday to midnight CST Tuesday night. * IMPACTS...Plan on slippery road conditions. The hazardous conditions could impact the evening commute. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for North Dakota can be found at dot.nd.gov/travel and for Minnesota at 511mn.org, or by calling 5 1 1 in either state. && $$
798 WWUS43 KFGF 230957 WSWFGF URGENT - WINTER WEATHER MESSAGE National Weather Service Grand Forks ND 357 AM CST Tue Feb 23 2021 NDZ014-015-024-026-028-038-240000- /O.EXT.KFGF.WW.Y.0004.210223T1400Z-210224T0000Z/ Benson-Ramsey-Eddy-Nelson-Griggs-Barnes- Including the cities of Fort Totten, Maddock, Leeds, Minnewaukan, Devils Lake, New Rockford, Lakota, Mcville, Aneta, Tolna, Cooperstown, and Valley City 357 AM CST Tue Feb 23 2021 ...WINTER WEATHER ADVISORY NOW IN EFFECT FROM 8 AM THIS MORNING TO 6 PM CST THIS EVENING... * WHAT...Snow expected. Total snow accumulations of 2 to 5 inches, with a narrow band of 6 inches or more possible in some areas. * WHERE...Portions of northeast and southeast North Dakota. * WHEN...From 8 AM this morning to 6 PM CST this evening. * IMPACTS...Plan on slippery road conditions. The hazardous conditions could impact the evening commute. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for North Dakota can be found at dot.nd.gov/travel and for Minnesota at 511mn.org, or by calling 5 1 1 in either state. && $$ MNZ001>003-NDZ027-029-030-039-240300- /O.EXT.KFGF.WW.Y.0004.210223T1600Z-210224T0300Z/ West Polk-Norman-Clay-Grand Forks-Steele-Traill-Cass- Including the cities of Crookston, East Grand Forks, Ada, Twin Valley, Halstad, Moorhead, Grand Forks, Finley, Hope, Mayville, Hillsboro, Hatton, Portland, and Fargo 357 AM CST Tue Feb 23 2021 ...WINTER WEATHER ADVISORY NOW IN EFFECT FROM 10 AM THIS MORNING TO 9 PM CST THIS EVENING... * WHAT...Snow expected. Total snow accumulations of 2 to 5 inches, with a narrow band of 6 inches or more possible in some areas. * WHERE...Portions of northwest and west central Minnesota and northeast and southeast North Dakota. * WHEN...From 10 AM this morning to 9 PM CST this evening. * IMPACTS...Plan on slippery road conditions. The hazardous conditions could impact the evening commute. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for North Dakota can be found at dot.nd.gov/travel and for Minnesota at 511mn.org, or by calling 5 1 1 in either state. && $$ MNZ014>017-022>024-027-028-032-240600- /O.EXT.KFGF.WW.Y.0004.210223T1800Z-210224T0600Z/ Red Lake-East Polk-North Clearwater-South Beltrami-Mahnomen- South Clearwater-Hubbard-West Becker-East Becker-Wadena- Including the cities of Red Lake Falls, Fosston, Fertile, McIntosh, Erskine, Bagley, Clearbrook, Bemidji, Mahnomen, Naytahwaush, Waubun, Alida, Ebro, Lake Itasca, Long Lost Lake, Lower Rice Lake, Roy Lake, Upper Rice Lake, Park Rapids, Detroit Lakes, Wolf Lake, Wadena, and Menahga 357 AM CST Tue Feb 23 2021 ...WINTER WEATHER ADVISORY NOW IN EFFECT FROM NOON TODAY TO MIDNIGHT CST TONIGHT... * WHAT...Snow expected. Total snow accumulations of 2 to 5 inches, with a narrow band of 6 inches or more possible in some areas. * WHERE...Portions of central, north central and northwest Minnesota. * WHEN...From noon today to midnight CST tonight. * IMPACTS...Plan on slippery road conditions. The hazardous conditions could impact the evening commute. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for North Dakota can be found at dot.nd.gov/travel and for Minnesota at 511mn.org, or by calling 5 1 1 in either state. && $$ dtr
906 WWUS43 KFGF 231820 WSWFGF URGENT - WINTER WEATHER MESSAGE National Weather Service Grand Forks ND 1220 PM CST Tue Feb 23 2021 NDZ014-015-024-026-028-038-240000- /O.CON.KFGF.WW.Y.0004.000000T0000Z-210224T0000Z/ Benson-Ramsey-Eddy-Nelson-Griggs-Barnes- Including the cities of Fort Totten, Maddock, Leeds, Minnewaukan, Devils Lake, New Rockford, Lakota, Mcville, Aneta, Tolna, Cooperstown, and Valley City 1220 PM CST Tue Feb 23 2021 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... * WHAT...Snow. Total snow accumulations of 2 to 5 inches, with narrow bands of up to 6 inches possible in some areas. * WHERE...Portions of the Devils Lake to Valley City corridor. * WHEN...Until 6 PM CST this evening. * IMPACTS...Plan on slippery road conditions. The hazardous conditions will impact the evening commute. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for North Dakota can be found at dot.nd.gov/travel and for Minnesota at 511mn.org, or by calling 5 1 1 in either state. && $$ MNZ001>003-NDZ027-029-030-039-240300- /O.CON.KFGF.WW.Y.0004.000000T0000Z-210224T0300Z/ West Polk-Norman-Clay-Grand Forks-Steele-Traill-Cass- Including the cities of Crookston, East Grand Forks, Ada, Twin Valley, Halstad, Moorhead, Grand Forks, Finley, Hope, Mayville, Hillsboro, Hatton, Portland, and Fargo 1220 PM CST Tue Feb 23 2021 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 9 PM CST THIS EVENING... * WHAT...Snow. Total snow accumulations of 2 to 4 inches, with narrow bands of up to 6 inches possible in some areas. * WHERE...Portions of the central Red River Valley. * WHEN...Until 9 PM CST this evening. * IMPACTS...Plan on slippery road conditions. The hazardous conditions will impact the evening commute. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for North Dakota can be found at dot.nd.gov/travel and for Minnesota at 511mn.org, or by calling 5 1 1 in either state. && $$ MNZ014>017-022>024-027-028-032-240600- /O.CON.KFGF.WW.Y.0004.000000T0000Z-210224T0600Z/ Red Lake-East Polk-North Clearwater-South Beltrami-Mahnomen- South Clearwater-Hubbard-West Becker-East Becker-Wadena- Including the cities of Red Lake Falls, Fosston, Fertile, McIntosh, Erskine, Bagley, Clearbrook, Bemidji, Mahnomen, Naytahwaush, Waubun, Alida, Ebro, Lake Itasca, Long Lost Lake, Lower Rice Lake, Roy Lake, Upper Rice Lake, Park Rapids, Detroit Lakes, Wolf Lake, Wadena, and Menahga 1220 PM CST Tue Feb 23 2021 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT... * WHAT...Snow. Total snow accumulations of 1 to 3 inches, with narrow bands of up to 5 inches possible. * WHERE...Portions of central, north central and northwest Minnesota. * WHEN...Until midnight CST tonight. * IMPACTS...Plan on slippery road conditions. The hazardous conditions will impact the evening commute. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for North Dakota can be found at dot.nd.gov/travel and for Minnesota at 511mn.org, or by calling 5 1 1 in either state. && $$
037 WWUS43 KFGF 232257 WSWFGF URGENT - WINTER WEATHER MESSAGE National Weather Service Grand Forks ND 457 PM CST Tue Feb 23 2021 NDZ014-015-024-026-028-038-240300- /O.EXT.KFGF.WW.Y.0004.000000T0000Z-210224T0300Z/ Benson-Ramsey-Eddy-Nelson-Griggs-Barnes- Including the cities of Fort Totten, Maddock, Leeds, Minnewaukan, Devils Lake, New Rockford, Lakota, Mcville, Aneta, Tolna, Cooperstown, and Valley City 457 PM CST Tue Feb 23 2021 ...WINTER WEATHER ADVISORY NOW IN EFFECT UNTIL 9 PM CST THIS EVENING... * WHAT...Snow. Total snow accumulations of 2 to 5 inches, with narrow bands of up to 6 inches possible in some areas. * WHERE...Portions of northeast and southeast North Dakota. * WHEN...Until 9 PM CST this evening. * IMPACTS...Plan on slippery road conditions. The hazardous conditions could impact the evening commute. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for North Dakota can be found at dot.nd.gov/travel and for Minnesota at 511mn.org, or by calling 5 1 1 in either state. && $$ MNZ001>003-NDZ027-029-030-039-240300- /O.CON.KFGF.WW.Y.0004.000000T0000Z-210224T0300Z/ West Polk-Norman-Clay-Grand Forks-Steele-Traill-Cass- Including the cities of Crookston, East Grand Forks, Ada, Twin Valley, Halstad, Moorhead, Grand Forks, Finley, Hope, Mayville, Hillsboro, Hatton, Portland, and Fargo 457 PM CST Tue Feb 23 2021 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 9 PM CST THIS EVENING... * WHAT...Snow. Total snow accumulations of 2 to 4 inches, with narrow bands of up to 6 inches possible in some areas. * WHERE...Portions of northwest and west central Minnesota and northeast and southeast North Dakota. * WHEN...Until 9 PM CST this evening. * IMPACTS...Plan on slippery road conditions. The hazardous conditions could impact the evening commute. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for North Dakota can be found at dot.nd.gov/travel and for Minnesota at 511mn.org, or by calling 5 1 1 in either state. && $$ MNZ014>017-022>024-027-028-032-240600- /O.CON.KFGF.WW.Y.0004.000000T0000Z-210224T0600Z/ Red Lake-East Polk-North Clearwater-South Beltrami-Mahnomen- South Clearwater-Hubbard-West Becker-East Becker-Wadena- Including the cities of Red Lake Falls, Fosston, Fertile, McIntosh, Erskine, Bagley, Clearbrook, Bemidji, Mahnomen, Naytahwaush, Waubun, Alida, Ebro, Lake Itasca, Long Lost Lake, Lower Rice Lake, Roy Lake, Upper Rice Lake, Park Rapids, Detroit Lakes, Wolf Lake, Wadena, and Menahga 457 PM CST Tue Feb 23 2021 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT... * WHAT...Snow. Total snow accumulations of 1 to 3 inches, with narrow bands of up to 5 inches possible. * WHERE...Portions of central, north central and northwest Minnesota. * WHEN...Until midnight CST tonight. * IMPACTS...Plan on slippery road conditions. The hazardous conditions could impact the evening commute. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for North Dakota can be found at dot.nd.gov/travel and for Minnesota at 511mn.org, or by calling 5 1 1 in either state. && $$
541 WWUS43 KFGF 240257 WSWFGF URGENT - WINTER WEATHER MESSAGE National Weather Service Grand Forks ND 857 PM CST Tue Feb 23 2021 MNZ001-NDZ014-015-026-027-240400- /O.CAN.KFGF.WW.Y.0004.000000T0000Z-210224T0300Z/ West Polk-Benson-Ramsey-Nelson-Grand Forks- Including the cities of Crookston, East Grand Forks, Fort Totten, Maddock, Leeds, Minnewaukan, Devils Lake, Lakota, Mcville, Aneta, Tolna, and Grand Forks 857 PM CST Tue Feb 23 2021 ...WINTER WEATHER ADVISORY IS CANCELLED... While very light snow remains possible this evening, only a dusting of accumulation is expected. Visibilities are also increasing with decreasing impacts, so the advisory will end at 9PM. $$ MNZ014-240400- /O.CAN.KFGF.WW.Y.0004.000000T0000Z-210224T0600Z/ Red Lake- Including the city of Red Lake Falls 857 PM CST Tue Feb 23 2021 ...WINTER WEATHER ADVISORY IS CANCELLED... While very light snow remains possible this evening, only a dusting of accumulation is expected. Visibilities are also increasing with decreasing impacts, so the advisory will end at 9PM. $$ MNZ029>031-040-NDZ049-052-053-240600- /O.EXA.KFGF.WW.Y.0004.000000T0000Z-210224T0600Z/ Wilkin-West Otter Tail-East Otter Tail-Grant-Ransom-Sargent- Richland- Including the cities of Breckenridge, Fergus Falls, Perham, New York Mills, Parkers Prairie, Henning, Battle Lake, Elbow Lake, Hoffman, Ashby, Herman, Barrett, Lisbon, Enderlin, Gwinner, Milnor, Forman, Rutland, and Wahpeton 857 PM CST Tue Feb 23 2021 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL MIDNIGHT CST TONIGHT... * WHAT...Snow. 1 to 3 inches of additional snow possible where a heavy snow band tracks the rest of this evening. Otherwise, additional amounts generally under 1 inch. Visibilities reduced in heavy snow. * WHERE...Portions of west central Minnesota and southeast North Dakota. * WHEN...Until midnight CST tonight. * IMPACTS...Plan on slippery road conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for North Dakota can be found at dot.nd.gov/travel and for Minnesota at 511mn.org, or by calling 5 1 1 in either state. && $$ MNZ002-003-NDZ024-028>030-038-039-240600- /O.EXT.KFGF.WW.Y.0004.000000T0000Z-210224T0600Z/ Norman-Clay-Eddy-Griggs-Steele-Traill-Barnes-Cass- Including the cities of Ada, Twin Valley, Halstad, Moorhead, New Rockford, Cooperstown, Finley, Hope, Mayville, Hillsboro, Hatton, Portland, Valley City, and Fargo 857 PM CST Tue Feb 23 2021 ...WINTER WEATHER ADVISORY NOW IN EFFECT UNTIL MIDNIGHT CST TONIGHT... * WHAT...Snow. 1 to 3 inches of additional snow possible where a heavy snow band tracks the rest of this evening. Otherwise, additional amounts generally under 1 inch. * WHERE...Portions of northwest and west central Minnesota and northeast and southeast North Dakota. * WHEN...Until midnight CST tonight. * IMPACTS...Plan on slippery road conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for North Dakota can be found at dot.nd.gov/travel and for Minnesota at 511mn.org, or by calling 5 1 1 in either state. && $$ MNZ015>017-022>024-027-028-032-240600- /O.CON.KFGF.WW.Y.0004.000000T0000Z-210224T0600Z/ East Polk-North Clearwater-South Beltrami-Mahnomen- South Clearwater-Hubbard-West Becker-East Becker-Wadena- Including the cities of Fosston, Fertile, McIntosh, Erskine, Bagley, Clearbrook, Bemidji, Mahnomen, Naytahwaush, Waubun, Alida, Ebro, Lake Itasca, Long Lost Lake, Lower Rice Lake, Roy Lake, Upper Rice Lake, Park Rapids, Detroit Lakes, Wolf Lake, Wadena, and Menahga 857 PM CST Tue Feb 23 2021 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT... * WHAT...Snow. 1 to 3 inches of additional snow possible where a heavy snow band tracks the rest of this evening. Otherwise, additional amounts generally under 1 inch. * WHERE...Portions of central, north central and northwest Minnesota. * WHEN...Until midnight CST tonight. * IMPACTS...Plan on slippery road conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for North Dakota can be found at dot.nd.gov/travel and for Minnesota at 511mn.org, or by calling 5 1 1 in either state. && $$
973 WWUS43 KFGF 240553 WSWFGF URGENT - WINTER WEATHER MESSAGE National Weather Service Grand Forks ND 1153 PM CST Tue Feb 23 2021 MNZ002-003-015>017-022>024-027>032-040-NDZ024-028>030-038-039-049- 052-053-240700- /O.EXP.KFGF.WW.Y.0004.000000T0000Z-210224T0600Z/ Norman-Clay-East Polk-North Clearwater-South Beltrami-Mahnomen- South Clearwater-Hubbard-West Becker-East Becker-Wilkin- West Otter Tail-East Otter Tail-Wadena-Grant-Eddy-Griggs-Steele- Traill-Barnes-Cass-Ransom-Sargent-Richland- Including the cities of Ada, Twin Valley, Halstad, Moorhead, Fosston, Fertile, McIntosh, Erskine, Bagley, Clearbrook, Bemidji, Mahnomen, Naytahwaush, Waubun, Alida, Ebro, Lake Itasca, Long Lost Lake, Lower Rice Lake, Roy Lake, Upper Rice Lake, Park Rapids, Detroit Lakes, Wolf Lake, Breckenridge, Fergus Falls, Perham, New York Mills, Parkers Prairie, Henning, Battle Lake, Wadena, Menahga, Elbow Lake, Hoffman, Ashby, Herman, Barrett, New Rockford, Cooperstown, Finley, Hope, Mayville, Hillsboro, Hatton, Portland, Valley City, Fargo, Lisbon, Enderlin, Gwinner, Milnor, Forman, Rutland, and Wahpeton 1153 PM CST Tue Feb 23 2021 ...WINTER WEATHER ADVISORY WILL EXPIRE AT MIDNIGHT CST TONIGHT... While snow is lingering south of I-94 in southeast ND and west central MN it is quickly exiting the region and impacts are decreasing. The advisory will be allowed to expire. $$
What forecasters said that day
The local office's own words before this winter weather advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Forks, ND wrote its last area forecast discussion before this winter weather advisory went out at Feb 22, 3:22 PM CST, 7 minutes earlier.
Area forecast discussion, Feb 22, 3:22 PM CST, 7 minutes before
Area Forecast Discussion
National Weather Service Grand Forks ND
322 PM CST Mon Feb 22 2021
.SHORT TERM...(This evening through Tuesday night)
Issued at 322 PM CST Mon Feb 22 2021
The band of snow on Tuesday across the central FA will bring the
most impact in the short term.
The west winds today were not quite as gusty as expected, and they
took a long time to get there. As a result, the climb to 40+
degrees in many areas took longer than expected. However, even the
eastern FA is getting close to 40 degrees now. These winds will
remain pretty steady into the evening, before decreasing more
after midnight.
The band of snow for Tuesday into Tuesday evening has shown good
consistency now in the models (3 to 6 inches). The main track
from Devils Lake to Hillsboro to Park Rapids still looks good,
with the entire banding area stretching between Grand Forks and
Fargo. Therefore both cities may be on the fringe, so they could
each receive slightly more or less. Within this band, there could
be some areas that receive 6+ inches. However, knowing exactly
where these higher amounts set up are a short duration thing, so
we will be watching it closely tomorrow. If snow rates get high
enough and linger long enough, some smaller areas may require
winter storm warnings. With the Mayville radar being down, we are
working with some of our partners to get some radar information on
Tuesday. There are some things that will minimize the overall
impacts of this system... mainly that surface winds will be low
throughout, and also that freezing precipitation should be minimal
or not at all. After coordinating with neighboring offices, will
be issuing a winter weather advisory for this event.
.LONG TERM...(Wednesday through Monday)
Issued at 322 PM CST Mon Feb 22 2021
Overview...
The primary opportunity for impactful weather in the long term will
accompany a shortwave pulse and digging trough this weekend. Exact
details still remain a bit fuzzy, but current guidance indicates
that there will be some potential for precipitation. Otherwise, a
mostly quiet weather pattern is expected to be a mainstay with above
normal temperatures to round out the week and a cool down moving
into the weekend.
Ensemble guidance is in good agreement on a rather progressive
pattern aloft with transient periods of troughing and ridging likely
with a few shortwaves passing through. A low height minima will stay
well to our north, over the Northwest Territories and Nunavut. This
combined with a digging trough to our southwest will induce ridging
and help keep our 850 hPa temperatures and attendant surface
temperatures, warm. The primary disruption will occur by the weekend
as the robust wave to our south and a weaker shortwave to our north
are expected to impact the Plains. The exact evolution of these
impending systems is currently subject to a wide variety of outcomes
within ensemble guidance and as a result, confidence is low at this
time.
Wednesday through Friday...
The aforementioned ridging aloft will be the main catalyst for our
weather pattern to close out the week. Generally quiet weather will
be the result as we sit between the Tuesday shortwave to our east
and the incoming trough setting up to our southwest. This should
culminate in high temperatures remaining above normal, generally in
the 30s to low 40s. Some light snow cannot be completely ruled out
across northwestern MN into the LOW area as a quick moving shortwave
passes through on Friday, but impacts look minimal with ensemble
probabilities of 24 hour snowfall of 1 inch or greater in the 10 to
30% range.
Saturday and Sunday...
The weekend is where the precipitation forecast gets messy. Ensemble
guidance is in good agreement that temperatures will likely drop to
below normal into the single digits to teens for the weekend. The
largest discrepancies lie with the eventual progression and
evolution of the digging trough to our south and the shortwave to
our north. GEFS ensemble is resolving a more southerly trajectory of
the main wave and minimal impacts from the shortwave, while CMC is
trending in the opposite direction with earlier snowfall onset.
Despite their differences, the current general consensus seems to
point to some light snow possible across the forecast area with
highest amounts contained to southeastern portions of the CWA. Due
to this potential system sending us mixed signals, confidence is
low and we will continue to monitor the forecast moving forward.
&&
.AVIATION...(For the 18Z TAFS through 18Z Tuesday afternoon)
Issued at 1238 PM CST Mon Feb 22 2021
Gusty west winds will continue through the afternoon and evening,
then finally decrease overnight. However, there will be some LLWS
overnight. The biggest change will arrive on Tuesday morning, as
a band of snow moves across the Devils Lake to Mayville to Park
Rapids area. This will only impact KDVL and possibly KFAR/KGFK in
the late part of this TAF period, but it will extend beyond the
TAF period, where it may also affect KBJI. This snow will be heavy
enough in spots to reduce the visibility, but exactly where that
is is hard to nail down yet. Wind speeds will not be an issue
while the snow falls.
&&
.FGF WATCHES/WARNINGS/ADVISORIES...
ND...Winter Weather Advisory from 8 AM to 9 PM CST Tuesday for NDZ027-
029-030-039.
Winter Weather Advisory from 6 AM to 6 PM CST Tuesday for NDZ014-
015-024-026-028-038.
MN...Winter Weather Advisory from 10 AM Tuesday to midnight CST
Tuesday night for MNZ014>017-022>024-027-028-032.
Winter Weather Advisory from 8 AM to 9 PM CST Tuesday for
MNZ001>003.
SHORT TERM...Godon
LONG TERM...Godon/Rick
AVIATION...GodonHazardous weather outlook, Feb 22, 6:15 AM CST, 9 hours 14 minutes before
Hazardous Weather Outlook National Weather Service Grand Forks ND 615 AM CST Mon Feb 22 2021 MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024- 026>030-038-039-049-052>054-231215- West Polk-Norman-Clay-Kittson-Roseau-Lake Of The Woods- West Marshall-East Marshall-North Beltrami-Pennington-Red Lake- East Polk-North Clearwater-South Beltrami-Mahnomen- South Clearwater-Hubbard-West Becker-East Becker-Wilkin- West Otter Tail-East Otter Tail-Wadena-Grant-Towner-Cavalier- Pembina-Benson-Ramsey-Eastern Walsh-Eddy-Nelson-Grand Forks- Griggs-Steele-Traill-Barnes-Cass-Ransom-Sargent-Richland- Western Walsh- 615 AM CST Mon Feb 22 2021 This hazardous weather outlook is for portions of eastern North Dakota, west central and northwest Minnesota. .DAY ONE...Today and Tonight The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday Chances for snow increase Tuesday into Tuesday evening as a system moves through southern North Dakota into central Minnesota. Some rain may mix with snow in far southeastern North Dakota. Potential for a couple inches of snow exists mainly from Devils Lake thru the central Red River valley toward Park Rapids MN. Winds are not expected to be an issue with this system. Temperatures will be around the freezing mark during the snow. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. dtr
Nearby
Winter Weather Advisories in North Dakota, 2021Winter Weather Advisories in Minnesota, 2021Every winter weather advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.